MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Codes Difficult to Open or Close (2921); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The returned dakota basket was analyzed, and a visual inspection noted that the grasper was in a closed position when received.The sheath was found kinked/bent.The sheath was torn/split at the distal section near the tip and residues of adhesive were found.Functional inspection found the grasper was not able to open due to the torn sheath.The reported event was confirmed.Based on all available information, it is likely that handling and manipulation of the device during its use could have contributed to the encountered issues.The kinks on the sheath can cause friction between the components at the kinked areas.The force applied to the handle in order to open and close the grasper or during its actuation can lead the sheath being torn and these can cause the grasper failure in opening and closing.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota basket was used during a procedure performed on an unknown date.During preparation, the basket failed to open.The procedure was completed with another dakota basket.There were no patient complications as a result of this event.Investigation results revealed that the sheath was torn at the distal end; therefore, this is now an mdr reportable event.

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12077458
Report Number3005099803-2021-03107
Device Sequence Number19689845
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public08714729937364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model NumberM0063905000
Device Catalogue Number63057
Device Lot Number0026766435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1